Journal of Analysis & Number Theory
Journal license

Journal

Journal of Analysis & Number Theory


Volume
& Issue

Volume 7, Issue 1


Published
on

January 1, 2019


Pages

1-8


DOI

Article

Rise, Fall and Level Statistics on r-Jacobi-Stirling Set Partitions

Check for updates


Authors

Toufik Mansour* Affiliation:
Department of Mathematics, University of Haifa, 3498838 Haifa, Israel
and Mark Shattuck Affiliation:
Department of Mathematics, University of Tennessee, Knoxville, TN 37996, USA


Abstract

In this paper, we consider sequential representations of the recently introduced $r$-Jacobi-Stirling set partitions (denoted by $P(n,k)$) and study various statistics on these representations. We compute an explicit formula for the generating function which counts members of $P(n,k)$ where $k$ and $r$ are fixed according to these statistics in the case of levels, descents and ascents. In each case, we use a more-or-less uniform strategy which also yields the distribution of the statistic on those members of $P(n,k)$ ending in a certain letter. Finally, we give explicit formulas for the total number of levels, descents and ascents within all of the members of $P(n,k)$, providing both algebraic and combinatorial proofs.


Keywords

Set partition, Jacobi-Stirling numbers, generating function, combinatorial statistic


Citation

Mansour, T. & Shattuck, M. (2019). Rise, fall and level statistics on r-jacobi-stirling set partitions. Journal of Analysis & Number Theory, 7(1), 1–8. https://doi.org/10.18576/jant/070101

Published by: Engineering Journals

Engineering Journals Logo